MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-01-048
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Naturally Worn (2988); Osseointegration Problem (3003); Noise, Audible (3273)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Inadequate Osseointegration (2646); Swelling/ Edema (4577)
Date of Event 04/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).No device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient lawyer is claiming for compensation.Patient received hip-tep left side.Revision of acetabular components because of pain and squeaking noises.During revision a destructed and caudally luxated inlay was obvious.The metal cup showed damage and beginning loosening.Patient lawyer alleged patient was diagnosed of an aseptic inlay-dislocation and cup abrasion with metallosis at the left hip joint.Operative reported effusion with clear signs of metallosis.Inlays shows clear shearing and is dislocated.There was clear shearing of the acetabulum with loosening.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : bfarm dhr review: 1) quantity manufactured:(b)(4).2) date of manufacture: 10/11/2020.3) any anomalies or deviations identified in dhr: there were no non-conformances associated with this lot.01 part from this lot was scrapped.There is no correlation between this scrap reason and the failure mode of the complaint.4) expiry date: 31/10/2030 5) ifu reference: 090200701.
 
Event or Problem Description
Medical records were received and stated the following: on (b)(6)2018, the patient had a left knee tep to address advance gonarthrosis.It was noted that the patient had ofe nexgen, left 2, which is a competitor knee.On (b)(6)2021 the patient had a right cemented depuy sigma knee tep with competitor cement was used.There is a sticker sheet on page 153 of 242 that shows competitor components were implanted patient¿s knee at some point in 2021.It should be noted that there was a left femoral component, which is at odds with the dates provided.On (b)(6)2021 it was reported that the patient had a left total hip.Depuy components were implanted during this procedure.On (b)(6)2021, the patient had a right knee joint mobilization under anesthesia to address adhesions and limited range of motion.On (b)(6)2022 the patient had a revision left hip.The surgeon reported finding aseptic pelvic relaxation left.Inlay luxation and metallosis.There surgeon noted abundant granulated tissue, the acetabular liner had significant damage and was caudally luxated.The acetabular cup had damage and loosening and was removed.The acetabular cup, liner and femoral head were revised.On (b)(6)2022 patient had a closed reduction to address left hip dislocation and pain.It was also noted that the patient has a contact allergy to nickel.Doi: (b)(6)2021.Dor: (b)(6)2022 left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PINNACLE 100 ACET CUP 48MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key16183376
Report Number1818910-2023-01227
Device Sequence Number2331485
Product Code LPH
UDI-Device Identifier10603295008538
UDI-Public10603295008538
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-01-048
Device Catalogue Number121701048
Device Lot Number9636228
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer03/06/2023
03/17/2023
03/17/2023
Initial Report FDA Received Date01/17/2023
Supplement Report FDA Received Date03/10/2023
03/21/2023
04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; CORAIL2 STD SIZE 11; HIP BALL BIOLOX 32 +5 12/14; PINN MAR +4 10D 32IDX48OD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale